Emergency cardiopulmonary bypass in a bilaterally nephrectomized patient with a history of heparin-induced thrombocytopenia: successful reexposure to heparin.
2001 (English)In: Annals of Thoracic Surgery, ISSN 0003-4975, Vol. 71, no 3, 1041-2 p.Article in journal (Refereed) Published
We present a case of emergency coronary artery bypass surgery in a bilaterally nephrectomized patient with a history of heparin-induced thrombocytopenia. The patient was reexposed short term to heparin during cardiopulmonary bypass and did not develop any complications related to heparin-induced thrombocytopenia. Despite intraoperative neutralization of heparin severe bleeding complications occurred, probably resulting from preoperative therapeutic anticoagulation with rhirudin in conjunction with an increased half-life of more than 2 days.
Place, publisher, year, edition, pages
2001. Vol. 71, no 3, 1041-2 p.
IdentifiersURN: urn:nbn:se:uu:diva-161382PubMedID: 11269430OAI: oai:DiVA.org:uu-161382DiVA: diva2:455972